Tornadoes · United States · Illinois · 2004

F0 tornado, Bloomington, Illinois, May 18, 2004

This F0 tornado ran 0.1 miles across McLean County on May 18, 2004, touching down at 6:26 PM CDT and reaching 10 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. F040 to 72 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. F173 to 112 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. F2113 to 157 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. F3158 to 206 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. F4207 to 260 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. F5261 to 318 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
F0
Date
May 18, 2004
Touchdown
6:26 PM CDT (23:26 UTC)
Path length
0.1 miles (0.2 km)
Path width
10 yards (9 m)
Deaths
0
Injuries
0
County
McLean County
Touchdown point
40.470, -88.980
Lift-off point
40.470, -88.980
Record number
1155

What the Weather Service recorded

A tornado briefly touched down in a field near the intersection of I-74 and US-51. No damage or injuries were reported.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

15 minutes of warning. NWS ILX issued a tornado warning for this county at 23:11 UTC, 15 minutes before the tornado touched down, in force until 00:15 UTC.

Issued (UTC)ExpiredProductOffice
20:41 UTC21:30 UTCSevere Thunderstorm WarningILX
20:43 UTC21:30 UTCSevere Thunderstorm WarningILX
22:40 UTC23:45 UTCSevere Thunderstorm WarningILX
23:11 UTC00:15 UTCTornado WarningILX
23:24 UTC02:30 UTCFlash Flood WarningILX

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 20:02 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the tornado touched down at May 18, 2:10 PM CDT, 4 hours 16 minutes earlier.

Area forecast discussion, May 18, 2:10 PM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
210 PM CDT TUE MAY 18 2004

.DISCUSSION...
MANY FORECAST CONCERNS IN THE SHORT TERM...ESPECIALLY THIS
EVENING/TONIGHT. SEVERE WEATHER AND HEAVY PCPN A REAL CONCERN FOR
TONIGHT. HAVE DECIDED TO ISSUE AN FFA FOR RUFFLY THE S 2/3 OF THE
CWA. AIRMASS IS VERY MOIST AND UNSTABLE WITH HIGH PRECIP WATER
VALUES. FFG VALUES ARE FAIRLY HIGH BUT IM CONCERNED ABOUT TRAINING.
MAIN SEVERE WEATHER THREAT APPEARS TO BE FROM HAIL AND HIGH WINDS
THIS AFTERNOON/EVENING. IN THE LONGER TERM...FRONTAL LOCATION AND
PCPN CHANCES CONTINUES TO BE THE MAIN PROBLEM. WARM AND RATHER HUMID
CONDITIONS TO PREVAIL WITH A SLIGHTLY COOLER DAY POSSIBLE BY NEXT
TUE.

SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...
SHOWERS AND THUNDERSTORMS ASSOCIATED WITH AN MCC/MCV OVER MO IS
MOVING EAST AND INTO THE AREA. COLD FRONT HAS SLOWLY SAGGED SOUTH
AND IS SLICING THRU THE N-CENTRAL PORTIONS OF THE CWA. STORMS HAVE
RAPIDLY DEVELOPED EARLY THIS AFTERNOON ALONG THE FRONT AS WELL AS
COMING FROM THE MORE WESTERN MCV ACTIVITY. TO COMPLICATE MATTER A
SHARP LAKE FRONT BREEZE HAS PUSHED DOWN CLOSE TO THE AREA FROM LAKE
MI. MOST ALL OF THE CWA IS UNDER A SVR WATCH UNTIL 7 PM. GOING WITH
A BIT OF A MODEL BLEND FOR THIS FCST PACKAGE. GFS QPF LOOKS LIKE ITS
SUFFERING FROM CONVECTIVE FEEDBACK TONIGHT...HOWEVER IT HAS BEEN
CONSISTENT WITH A BIG QPF BULLSEYE OVER OUR SOUTH-CENTRAL ZONES
TONIGHT AND THE M-ETA IS SIMILAR JUST WITH LIGHTER AMOUNTS.

RAISED POPS TO CATEGORICAL TONIGHT ACROSS CENTRAL-SOUTH ZONES AND
LIKELY IN THE NORTH. EXPECT THERE MAY BE A BIT OF A SHARP CUTOFF TO
THE PCPN THE FURTHER NORTH ONE GOES AND AS THE NIGHT PROGRESSES.
DEWPOINTS ARE HIGH AND EXPECT OVERNIGHT LOWS TO STAY PRETTY MILD
AGAIN TONIGHT. AS MENTIONED ABOVE MAIN CONCERNS TONIGHT ARE FOR
HEAVY RAINS AND SVR THREAT. EXPECT FRONT TO MAKE IT TO A LITTLE
SOUTH OF I-70 TONIGHT BEFORE BECOMING STATIONARY. EXPECT THE FRONT
TO LIFT BACK NORTHWARD AGAIN TOMORROW.

FOR TOMORROW WILL CONTINUE WITH LIKELY POPS CENTRAL AND SOUTH IN THE
MORNING TAPERING DOWN TO CHC POPS CWA WIDE BY AFTERNOON AS THE FRONT
LIFTS BACK NORTHWARD. TEMPS CONTINUE MILD TO WARM AS THE FRONT LIFTS
BACK UP THROUGH THE AREA BUT IT MAY BE A COOL DAMP MORNING ESP IN
THE MORE NORTHERN ZONES. FRONT EXPECTED TO BE JUST NORTH OF THE CWA
BY TOMORROW NIGHT-NEAR I-80. KEPT LOW CHC POPS IN THE NORTH FOR THE
BOUNDARY AND ONLY SLIGHT CHC OR NONE FURTHER SOUTH.

ON THURSDAY THE MODELS BEGIN TO DIVERGE A LITTLE BIT ON FRONTAL
PLACEMENT. GFS A LITTLE FURTHER NORTH THAN THE ETA. THIS TREND
CONTINUES ON INTO FRI AND SAT. WILL LEAN A LITTLE MORE TOWARD THE
SLIGHTLY FURTHER SOUTH ETA AND ECMWF ALTHOUGH THE IMPACT ON THE
SENSIBLE WEATHER WILL NOT BE THAT GREAT. KEPT LOW CHC POPS FAR NORTH
AND LITTLE OR NO MENTION OF PCPN ELSEWHERE FOR THU AND THU
NIGHT.

LONG TERM...FRIDAY THROUGH TUESDAY...
EXTENDED MODELS STILL CONTINUING TO STRUGGLE WITH THE FRONTAL
PLACEMENT THRU THE PERIOD. GFS FURTHER NORTH EARLY IN THE
PERIOD...THAN THE ECMWF AND HPC GUIDANCE. LEANING TOWARD A SLIGHTLY
FURTHER SOUTH PLACEMENT OF THE BOUNDARY. THIS ARGUES FOR KEEPING LOW
CHC POPS ON FRIDAY ACROSS THE NORTHERN PORTIONS OF THE CWA AND DRY
FURTHER SOUTH. KEPT SAT DRY THINKING THE BOUNDARY WILL STILL BE TO
THE NORTH OF THE AREA. BY SUNDAY THE FRONT BEGINS TO PUSH SOUTHWARD
AGAIN TOWARD THE AREA...KEPT LOW CHC POPS GOING FOR THE WHOLE CWA
SUNDAY. BOUNDARY ON TOP OF US MONDAY...BUT ONCE AGAIN IT APPEARS
THAT THE FRONT WONT MAKE IT TO FAR TO THE SOUTH AND WILL STILL BE IN
THE AREA COME TUESDAY. KEPT CHC POPS GOING THROUGH TUE.

WILL ISSUE FFA SHORTLY.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
IL...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM FOR ALL BUT
KNOX...STARK...AND MARSHALL COUNTIES.

FLASH FLOOD WATCH WILL BE IN EFFECT FOR TONIGHT MAINLY EAST AND
SOUTH OF THE IL RIVER.
&&

HALL
Hazardous weather outlook, May 18, 11:00 AM CDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1100 AM CDT TUE MAY 18 2004

ILZ027>031-036>038-040>057-061>063-066>068-071>073-191100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE...
DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE...
LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE...
SPRINGFIELD AND TAYLORVILLE
1100 AM CDT TUE MAY 18 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A SLOW MOVING FRONTAL BOUNDARY WILL SLOWLY MOVE SOUTH ACROSS CENTRAL
ILLINOIS THIS AFTERNOON AND EVENING...AND REACH NEAR INTERSTATE 70
BY MIDNIGHT. THIS FRONT COLLIDING WITH A WARM...MOIST AND UNSTABLE
AIR MASS WILL PRODUCE MORE WIDESPREAD SHOWERS AND THUNDERSTORMS
ACROSS CENTRAL ILLINOIS THIS AFTERNOON AND TONIGHT. THERE IS A
SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE ACROSS
CENTRAL AND SOUTHEAST ILLINOIS. THE PRIMARY THREAT WITH THESE STORMS
WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A FRONTAL BOUNDARY WILL REMAIN ACROSS CENTRAL ILLINOIS WEDNESDAY AND
THEN LIFT NORTHWARD ON THURSDAY. THIS BOUNDARY WILL CONTINUE TO
INTERACT WITH WARM...MOIST AIR AND PRODUCE PERIODS OF THUNDERSTORMS
THROUGH MOST OF THE WEEK. THERE IS A SLIGHT RISK THAT SOME OF THESE
STORMS COULD BECOME SEVERE WEDNESDAY ACROSS ALL OF CENTRAL
ILLINOIS...AND AGAIN ON THURSDAY NORTH OF INTERSTATE 72.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THROUGH TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT:

HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE.

AUTEN/HUETTL

In the hours before

Local storm report, May 18, 4:42 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
442 PM CDT TUE MAY 18 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0412 PM     FLOOD            CANTON                  40.56N 90.04W
05/18/2004                   FULTON             IL   EMERGENCY MNGR

            STREET FLOODING. REPORTED BY CANTON ESDA.

0435 PM     FLOOD            4 E HANNA CITY          40.69N 89.72W
05/18/2004                   PEORIA             IL   TRAINED SPOTTER

            IL-116 UNDER WATER.

0435 PM     TSTM WND GST     4 E HANNA CITY          40.69N 89.72W
05/18/2004  70 MPH           PEORIA             IL   TRAINED SPOTTER

&&

GEELHART
Local storm report, May 18, 5:06 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
506 PM CDT TUE MAY 18 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0502 PM     HAIL             PEORIA                  40.74N 89.61W
05/18/2004  0.88 INCH        PEORIA             IL   TRAINED SPOTTER

            AT BAKER ST BRIDGE IN PEORIA.

0504 PM     TSTM WND DMG     PEORIA                  40.74N 89.61W
05/18/2004                   PEORIA             IL   TRAINED SPOTTER

            12 TO 18 INCH DIAMETER TREES DOWN IN GLEN OAK PARK.

&&

GEELHART
Local storm report, May 18, 5:14 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
514 PM CDT TUE MAY 18 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TORNADO          3 W WASHINGTON          40.92N 89.35W
05/18/2004                   WOODFORD           IL   TRAINED SPOTTER

            BRIEF TOUCHDOWN IN THE SUNNYLAND AREA. REPORTED BY MOBILE
            WEATHER TEAM.

&&

GEELHART
Local storm report, May 18, 5:19 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
519 PM CDT TUE MAY 18 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0518 PM     TORNADO          WASHINGTON              40.70N 89.44W
05/18/2004                   TAZEWELL           IL   TRAINED SPOTTER

            REPORTED BY MOBILE WEATHER TEAM JUST NORTH OF WASHINGTON.

&&

GEELHART
Local storm report, May 18, 5:29 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE LINCOLN IL
529 PM CDT TUE MAY 18 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TORNADO          3 W WASHINGTON          40.70N 89.49W
05/18/2004                   TAZEWELL           IL   TRAINED SPOTTER

            BRIEF TOUCHDOWN IN THE SUNNYLAND AREA. REPORTED BY MOBILE
            WEATHER TEAM.

&&
CORRECTED COUNTY LOCATION

GEELHART
Local storm report, May 18, 6:04 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
604 PM CDT TUE MAY 18 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0603 PM     HAIL             1 S DANVERS             40.51N 89.17W
05/18/2004  0.75 INCH        MCLEAN             IL   TRAINED SPOTTER

0603 PM     HAIL             DANVERS                 40.53N 89.17W
05/18/2004  0.75 INCH        MCLEAN             IL   TRAINED SPOTTER

&&

GEELHART

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Lincoln, IL (KILX), 12:00Z

11.4 hours before the tornado, 48 km from the path. May 18, 2004.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2004-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 989 joules per kilogram, CIN -53, lifted condensation level 838 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Lincoln, IL at 12:00Z on 2004-05-18The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 124 square meters per square second, 0 to 6 km bulk shear 32 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
989 J/kg
Mixed-layer CIN
-53 J/kg
Surface CAPE
647 J/kg
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
32 kt
0-1 km bulk shear
19 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.1
0-3 km lapse rate
5.3 K/km

Open this sounding in Storm Lab

Lincoln, IL (KILX), 00:00Z

0.6 hours after it, 48 km from the path. May 19, 2004.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2004-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 454 joules per kilogram, CIN -24, lifted condensation level 882 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Lincoln, IL at 00:00Z on 2004-05-19The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 60 square meters per square second, 0 to 6 km bulk shear 31 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
454 J/kg
Mixed-layer CIN
-24 J/kg
Surface CAPE
966 J/kg
Mixed-layer LCL
882 m above ground
0-6 km bulk shear
31 kt
0-1 km bulk shear
14 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.4
0-3 km lapse rate
6.5 K/km

Open this sounding in Storm Lab

The surface observations

Bloomington/Norm (BMI), 5 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
21:45 UTC71.66890° 10 kt1017.3
22:45 UTC6866.270° 12 kt1016.6BR
23:05 UTC66.264.470° 10 kt1017.6TS BR
23:45 UTC60.859360° 20 kt1017.6+TSRA
00:20 UTC595940° 15 kt1018.6-RA BR
00:45 UTC595940° 12 kt1017.9-RA BR

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Lincoln radar (KILX), 47 km away, was scanning. The volume nearest the touchdown began at 23:24 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
22:00 UTCTSTM WND DMGEast PeoriaTazewell, ILTWO HOUSES LOST THEIR ROOFS. DEBRIS REPORTED TO BE IN A CIRCULAR PATTERN. REPORTED BY ESDA.
22:10 UTCTORNADO3 W WashingtonTazewell, ILBRIEF TOUCHDOWN IN THE SUNNYLAND AREA. REPORTED BY MOBILE WEATHER TEAM.
22:10 UTCTORNADO3 W WashingtonTazewell, ILBRIEF TOUCHDOWN ON THE NORTHEAST SIDE OF SUNNYLAND, IN AN OPEN FIELD. NO DAMAGE. REPORTED BY MOBILE WEATHER TEAM.
22:10 UTCTORNADO3 W WashingtonTazewell, ILBRIEF TOUCHDOWN ON THE NORTHEAST SIDE OF SUNNYLAND, IN AN OPEN FIELD. NO DAMAGE. REPORTED BY MOBILE WEATHER TEAM.
22:18 UTCTORNADOWashingtonTazewell, ILREPORTED BY MOBILE WEATHER TEAM JUST NORTH OF WASHINGTON.
23:03 UTCHAIL 0.751 S DanversMclean, IL
23:03 UTCHAIL 0.751 S DanversMclean, IL
23:03 UTCHAIL 0.751 S DanversMclean, IL
23:03 UTCHAIL 0.75DanversMclean, IL
23:03 UTCHAIL 0.75DanversMclean, IL
23:03 UTCHAIL 0.75DanversMclean, IL
23:26 UTCTORNADO1 S BloomingtonMclean, ILBRIEF TOUCHDOWN AT I-74 AND US-51 ON SOUTH SIDE OF BLOOMINGTON.
23:26 UTCTORNADO1 S BloomingtonMclean, ILBRIEF TOUCHDOWN AT I-74 AND US-51 ON SOUTH SIDE OF BLOOMINGTON.
23:26 UTCTORNADO1 S BloomingtonMclean, ILBRIEF TOUCHDOWN AT I-74 AND US-51 ON SOUTH SIDE OF BLOOMINGTON.
23:30 UTCFLOODNormalMclean, ILSTREETS FLOODED IN NORTHERN PART OF NORMAL.
23:30 UTCFLOODNormalMclean, ILSTREETS FLOODED IN NORTHERN PART OF NORMAL.
23:30 UTCFLOODNormalMclean, ILSTREETS FLOODED IN NORTHERN PART OF NORMAL.
23:47 UTCFLOODDanversMclean, ILSTREETS FLOODED.
23:47 UTCFLOODDanversMclean, ILSTREETS FLOODED.
23:47 UTCFLOODDanversMclean, ILSTREETS FLOODED.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2004 tornado in IllinoisEvery tornado in Illinois since 1950Warnings in force in Illinois nowThe forecast where you are

The other tornadoes of May 18, 2004

2 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 185:06 PM CDTF1Tazewell, IL0.350
May 185:12 PM CDTF0Tazewell, IL0.110

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.